I used a salycic acid/benzoyl peroxide ointment on a zit the day after a light glycolic peel and facial. It has caused what looks like a chemical burn on my face the size of a quarter. The skin feels dead and is itchy, and I have an event I am attending in 6 days. What should I do?
Chemical Burn After Glycolic Peel
Doctor Answers (1)
Burn or reaction from benzoyl peroxide
Sounds like an irritant reaction. Get some over the counter hydrocortisone and apply it twice a day for a few days only. Long term use of steroids on the face is NEVER recommmended but this and a little aquaphor will soothe the irritation and hopefully have you in tip top shape for your event. A lot of people are irritated by benzoyl peroxide (BPO). Whether or not your skin just cant tolerate BPO in general or if your skin was already too vulnerable from the peel to the inherent irritating properties of some BPO preparations remains to be seem. Either way, moisturize! You can always go to your dermatologist for a quick ILK (injection of steroid) into big pimples to get them down fast! Its quick in & out and can be a weekend saver!
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.